Alert archive / Illinois / Freeze Warnings in 2007
Freeze Warning 8, NWS Lincoln, IL
NWS Lincoln, IL issued this freeze warning at Apr 12, 2007, 3:19 PM CDT for 27 counties in Illinois. It took effect at Apr 13, 2007, 12:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2007, 3:19 PM CDT (20:19 UTC)
- In effect from
- Apr 13, 2007, 12:00 AM CDT
- Expired
- Apr 13, 2007, 8:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Lincoln, IL
All 27 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Coles County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 5 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KILX 122019 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 319 PM CDT THU APR 12 2007 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT UNTIL 800 AM CDT FRIDAY... .HIGH PRESSURE WILL MOVE ACROSS CENTRAL ILLINOIS LATE TONIGHT RESULTING IN CLEARING SKIES AND UNSEASONABLY COLD TEMPERATURES. OVERNIGHT LOWS WILL DROP TO AROUND 30 DEGREES IN MANY AREAS. ILZ027>031-036>038-040>057-061-130230- /O.NEW.KILX.FZ.W.0008.070413T0500Z-070413T1300Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE 319 PM CDT THU APR 12 2007 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT FRIDAY. AS HIGH PRESSURE SETTLES IN FROM THE WEST LATE TONIGHT...SKIES ARE EXPECTED TO CLEAR LONG ENOUGH TO ALLOW EARLY MORNING TEMPERATURES TO DROP TO AROUND 30 DEGREES. A FEW LOCATIONS MAY EXPERIENCE LOW TEMPERATURES IN THE UPPER 20S FOR A FEW HOURS BEFORE SUNRISE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ SMITH
3 follow-up statements
000 WWUS73 KILX 130213 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 913 PM CDT THU APR 12 2007 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT UNTIL 800 AM CDT FRIDAY... .HIGH PRESSURE WILL MOVE INTO CENTRAL ILLINOIS OVERNIGHT...RESULTING IN CLEARING SKIES AND UNSEASONABLY COLD TEMPERATURES. OVERNIGHT LOWS WILL DROP TO AROUND 30 DEGREES IN MANY AREAS. ILZ027>031-036>038-040>057-061-130830- /O.CON.KILX.FZ.W.0008.070413T0500Z-070413T1300Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE 913 PM CDT THU APR 12 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT FRIDAY. AS HIGH PRESSURE SETTLES IN FROM THE WEST OVERNIGHT...SKIES ARE EXPECTED TO CLEAR LONG ENOUGH TO ALLOW EARLY MORNING TEMPERATURES TO DROP TO AROUND 30 DEGREES. A FEW LOCATIONS MAY EXPERIENCE LOW TEMPERATURES IN THE UPPER 20S FOR A FEW HOURS BEFORE SUNRISE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ BAK
000 WWUS73 KILX 130825 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 325 AM CDT FRI APR 13 2007 ILZ027>031-036>038-040>057-061-131300- /O.CON.KILX.FZ.W.0008.000000T0000Z-070413T1300Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE 325 AM CDT FRI APR 13 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. TEMPERATURES THIS MORNING ARE EXPECTED TO HOVER AROUND THE FREEZING MARK FROM THE UPPER 20S TO LOWER 30S UNTIL AN HOUR OR TWO AFTER SUNRISE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS73 KILX 131256 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 756 AM CDT FRI APR 13 2007 ILZ027>031-036>038-040>057-061-131400- /O.EXP.KILX.FZ.W.0008.000000T0000Z-070413T1300Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE 756 AM CDT FRI APR 13 2007 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Apr 12, 2:55 PM CDT, 24 minutes earlier.
Area forecast discussion, Apr 12, 2:55 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 255 PM CDT THU APR 12 2007 .DISCUSSION... THE UPPER LOW WHICH BROUGHT A VARIETY OF WX TO THE REGION YESTEDAY WAS OVER THE LAKES REGION EARLY THIS AFTERNOON CONTINUES TO SLOWLY LIFT NE AWAY FROM THE MIDWEST...WHILE ANOTHER STORM SYSTEM TAKES SHAPE ACRS THE SRN ROCKIES. SHORT TERM CONCERNS REVOLVE AROUND LOW TEMPS TONIGHT AND ANY NEED FOR HEADLINES. THE NEXT CONCERN IS WITH STORM SYSTEM FCST TO PASS WELL TO OUR SOUTH ON SATURDAY ACCOMPANIED BY RAIN AND SNOW AND A CONTINUATION OF THE UNSEASONABLY COLD TEMPS. FURTHER OUT IN TIME...MODELS SHOWING HIGHLY AMPLIFIED BLOCKY PATTERN ACRS NORTH AMERICA WITH REX BLOCK FCST TO SET UP ACRS SRN CANADA...WHILE A VERY ACTIVE SRN STREAM CONTINUES TO BRING SHORTWAVE ENERGY ACRS THE SRN PLAINS AND MISSISSIPPI VALLEY INTO AT LEAST THE FIRST HALF OF NEXT WEEK. && SHORT TERM...TONIGHT THROUGH SUNDAY... LOW LEVEL CYCLONIC FLOW TO GRADUALLY WEAKEN WITH TIME TONIGHT AS DEEP SFC LOW PULLS NORTHEAST AWAY FROM THE MIDWEST. HIGH PRESSURE WILL DRIFT INTO OUR AREA AFTR MIDNIGHT TNT WHICH SHOULD HELP ERODE THE STRATOCU DECK BRINGING OVERNIGHT LOWS DOWN TO AROUND 30 IN MANY AREAS. CURRENT INDICATIONS ARE A FREEZE WARNING WL BE NEEDED IN AREAS NORTH OF INTERSTATE 70. WEAK HIGH PRESSURE WILL DRIFT AWAY FROM THE REGION ON FRIDAY AS LOW PRESSURE PUSHES EAST ACRS THE SRN PLAINS. PRECIPITATION FROM THIS SYSTEM WILL EDGE NE INTO MO DURING THE DAY AND MAY SNEAK INTO OUR SW COUNTIES BY EVENING. CURRENT LOW POPS HANDLE THIS TIMING WELL SO WL NOT MAKE ANY CHANGES. THERE MAY BE A LITTLE SUNSHINE AROUND DURING THE MRNG AND THIS SHOULD HELP PUSH TEMPS BACK TO MORE REASONABLE LEVELS BY EARLY AFTN...IN THE LOW TO MID 50S. DRY LOW LVL EASTERLY FLOW SHOULD HELP HOLD OFF ANY PRECIP UNTIL EVENING FAR SW BUT SOUNDINGS SUGGEST SATURATION SHOULD OCCUR MOST AREA AFTR MIDNIGHT...ESPECIALLY ACRS THE SOUTH HALF OF THE FCST AREA. 295-300K ISENT SFCS SUGGEST BEST LIFTING AND MOISTURE CONINCIDE ACRS THE AREA AFTR 03Z SATURDAY AND CONTINUE UNTIL ABT 15Z SATURDAY. STRONGER DYNAMICS FROM SYSTEM THEN QUICKLY MOVE ACRS THE AREA INTO EARLY AFTN WITH A PERIOD OF DECENT 700-500MB QG FORCING ASSOCIATED WITH DEFORMATION ZONE. TIMING OF STRONGER SYSTEM FORCING NOT THE GREATEST FOR SNOW ACCUMULATIONS...LATE MORNING INTO EARLY AFTN...SO WL KEEP MIXED PRECIP WORDING IN THE GRIDS FOR THIS TIME FRAME WITH TEMPS SOME 4 TO 6 DEGREES COOLER THAN WHAT GUID SUGGESTS. BEST FORCING SHOULD SHIFT EAST OF OUR AREA LATE SATURDAY AFTN AND EVENING WITH LOW CHANCE POPS CONFINED TO THE FAR SE COUNTIES SAT EVENING. H5 TROF AXIS SHIFTS TO OUR EAST DURING THE DAY ON SUNDAY WITH QUIETER WX SETTLING INTO THE MIDWEST ALONG WITH WARMER TEMPS FOR EARLY NEXT WEEK. LONG TERM...MONDAY THRU THURSDAY... STORM SYSTEM THAT PASSES TO OUR SOUTH ON SATURDAY IS EXPECTED TO DEEPEN ACRS THE ERN U.S. WHILE UPPER LEVEL RIDGING BUILDS OVER CENTRAL AND NRN PLAINS. HIGHLY AMPLIFIED PATTERN TO HOLD OVER THE CONUS THRU MOST OF NEXT WEEK WITH A REX BLOCK FORMING OVER SRN CANADA. THIS WILL EFFECTIVELY KEEP THE STRONGER SRN STREAM SYSTEMS WELL SOUTH OF OUR AREA...HOWEVER...THE LATEST ECMWF INDICATING SHORTWAVE ENERGY TO DROP SE INTO THE LAKES REGION MIDWEEK. THIS FEATURE HANDLED SIMILARLY BY THE GFS BUT WITH THE DEEPER MOISTURE WELL TO OUR EAST AND SOUTH AND WEAK ANTICYCLONIC FLOW PREVALENT OVER THE LAKES AND MIDWEST...WL KEEP IT DRY IN THE EXTENDED PERIOD. && .ILX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING TNT FROM MIDNIGHT TO 8 AM CDT NORTH OF I-70. && SMITH
Hazardous weather outlook, Apr 12, 11:19 AM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1119 AM CDT THU APR 12 2007 ILZ027>031-036-037-040-041-047-049-050-131100- CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT- STARK-TAZEWELL-WOODFORD- 1119 AM CDT THU APR 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER DOWNSTREAM OF PEORIA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER DOWNSTREAM OF PEORIA THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-042>046-048-051>057-061>063-066>068-071>073-131100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MCLEAN-MENARD- MOULTRIE-PIATT-RICHLAND-SANGAMON-SHELBY-VERMILION- 1119 AM CDT THU APR 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. SCHAFFER
Nearby
Freeze Warnings in Illinois, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.